Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 28, 2021, 5:06 PM EDT for Telfair County, Wheeler County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 5:06 PM EDT (21:06 UTC)
- Expired
- Jul 28, 2021, 5:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933
WWUS82 KFFC 282106
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Wed Jul 28 2021
GAZ097-109>113-282130-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-Laurens GA-Dodge GA-
506 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...WHEELER...
TELFAIR...SOUTHERN MONTGOMERY...SOUTHEASTERN LAURENS AND SOUTHEASTERN
DODGE COUNTIES UNTIL 530 PM EDT...
At 506 PM EDT...a line of strong thunderstorms was along a line
extending from near Alamo to near Grays Landing...and moving
southwest at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Alamo, Mount Vernon, Helena, Lumber City, Glenwood, Milan,
Uvalda, Scotland, Alston, Jacksonville, Towns, Horse Creek Wma,
Spring Hill, Cedar Grove, McNatt Falls, Jay Bird Springs, English
Eddy, Cedar Crossing and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3179 8297 3196 8318 3231 8284 3202 8226
3195 8239 3197 8248 3196 8250 3195 8248
3195 8249 3196 8252 3196 8255 3192 8263
3192 8268 3190 8269 3186 8276 3186 8278
3184 8279 3178 8289 3179 8290 3178 8292
TIME...MOT...LOC 2106Z 022DEG 20KT 3219 8278 3195 8240
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:21 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 28, 3:21 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 321 PM EDT Wed Jul 28 2021 .SHORT TERM /Tonight through Thursday Night/... High pressure aloft will be nudging into portions of the area today, bringing some drier air to portions of northern Georgia. This will mean slim chances for showers and thunderstorms across northern Georgia with chances for showers and thunderstorms across central Georgia this afternoon and evening. Temperatures are expected to heat up quickly with forecast high temperatures in the mid to upper 90s across northern Georgia with lower 90s further south. We don't have a Heat Advisory in effect this afternoon, but some isolated spots across central Georgia will likely reach heat index values around 105 degrees. Regardless, those who will be outside should make sure to take precautions against the heat and practice good heat safety. Overnight temperatures are forecast to be in the 60s across far NE GA with 70s elsewhere. By Thursday afternoon, mid level high pressure will have pushed enough drier air into the area to nearly eliminate pops across the area aside from a slight chance of showers and thunderstorms across the far southern tier. High temperatures on Thursday will be some of the warmest temperatures we have seen recently with widespread upper 90s expected across the area. As of the current forecast, there are some isolated spots with heat index values around 105 degrees but we aren't meeting the criteria widespread, so will hold off on any Heat Advisory issuance. We will continue to monitor heat index values if it becomes necessary. Reaves && .LONG TERM /Friday through Wednesday/... Northern hemisphere is locked into a very stagnant overall long wave pattern with numerous omega and rex blocks located throughout the hemisphere in the long term forecast. A ridge is expected to remain over the west coast and continue to amplify throughout the entirety of the long term forecast. Amplification of that ridge will allow for similar amplification of a broad trough located over the eastern CONUS. Several shortwaves associated with PV anomalies will rotate through this as it amplifies, bringing with them attendant sfc cyclones and "cold" fronts, with big emphasis on the quotes for this time of year. Friday looks to be yet another warm day in our streak of warm days. A shortwave rotates through the base of the large eastern trough, but trough is too far north and cooler air noted at 925mb stalls before reaching the CWA. Airmass in place over the CWA will already be primed in many ways for heat after days of little movement. Subsidence is noted through a large portion of the column in model based soundings with a deep mixed layer at the surface, with little in the way of cloud cover expected, all recipes for very warm temps. Ample moisture is expected to be in place, which will only exacerbate heat indices. Saturday looks to be similar as the next shortwave axis does not push by until Sunday morning. Highs on each day look to push into the mid 90s in north GA and the metro to even the 100s across central GA, bringing heat indices well into the 100s. Both these days will need to be monitored for potential heat advisory issuances, with the most likely areas being across central GA, especially given antecedent conditions and lows only falling into the mid 70s. A few caveats to consider with this heat - the first is that longer range models can struggle to properly mix out the boundary layer, so moisture may not be as "vigorous" as what is currently projected. This would aid in keeping our overall "feels like" temperatures down. Another is potential rainfall and cloud cover, as it is well known that global guidance can struggle with our summertime diurnal convection. With the moisture that will be around, and several days of mixing, Saturday may be the most likely of these two days to see some afternoon storms pop. Even if these do occur, it will still be very warm and humid, and will have been for several days, so the messaging around the heat really shouldn't change a whole lot, just the actual size of the numbers. Sunday sees front push into the area, bringing with it some of the best chances for rainfall, which models are in very good agreement about. With this will come a relief from heat in north GA, though central GA may have one last day to suffer with temperatures "only" reaching into the mid 90s until rain/cloud cover rolls in. A bit of a pattern change, at least for our area, may be in store after, as we begin to get more of a southwestern flow aloft as shortwave goes by. On Monday, positive PV anomaly within the broad eastern trough digs into the eastern CONUS which will help keep our rain chances around with aforementioned southwestern flow as well as broader ascent. Models have a surprising amount of agreement on the evolution beyond this, with wave break occurring on western CONUS ridge that, combined with convectively amplifying ridge downstream of the PV anomaly, "pinch" the anomaly off, creating a cut-off low just to the west of the CONUS. This pattern/placement of the low would effectively open the gulf moisture hose, bringing plenty of rain chances with it. Still some uncertainty, so did nudge down NBM based PoPs on Tuesday, and have mixed feelings about 80 PoPs on Monday Lusk && .AVIATION... 18Z Update... Mainly VFR conditions across the area with some sct MVFR cigs which should improve to VFR. SHRA/TSRA possible at MCN/CSG this afternoon so have included VCSH at those sites. IFR cigs and vsby restrictions due to fog will be possible overnight at MCN/CSG after about 08Z. Otherwise, winds this afternoon will be NW/N around 3-8kts with light/calm winds overnight before picking back up with W winds 3-7kts on Thursday. //ATL Confidence...18Z Update... High confidence on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 73 96 74 98 / 5 5 0 20 Atlanta 74 96 75 97 / 5 5 5 10 Blairsville 67 91 69 90 / 5 5 5 30 Cartersville 71 97 73 98 / 5 0 5 10 Columbus 75 97 75 100 / 20 10 5 10 Gainesville 72 95 74 96 / 5 5 0 20 Macon 74 97 74 100 / 20 5 5 10 Rome 70 98 73 98 / 0 0 5 10 Peachtree City 72 97 73 98 / 10 5 5 10 Vidalia 73 94 76 98 / 30 10 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....Lusk AVIATION...Reaves
Hazardous weather outlook, Jul 28, 3:10 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 310 PM EDT Wed Jul 28 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 310 PM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Near advisory level heat will be possible this afternoon across much of central Georgia with a slight chance of thunderstorms. Some storms could become strong with heavy rainfall, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Hot and humid conditions with heat index values of 100 to 110 are likely again on Friday and Saturday. Isolated thunderstorms will return to the area Saturday afternoon through Tuesday. Any storms could become strong with heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 28, 4:07 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
407 PM EDT Wed Jul 28 2021
GAZ085-086-097-098-111>113-282030-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
407 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...NORTHEASTERN WHEELER...
SOUTHWESTERN EMANUEL...TREUTLEN...SOUTHERN JOHNSON...MONTGOMERY AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 430 PM EDT...
At 406 PM EDT...a line of strong thunderstorms was along a line
extending from Blackville to near Ponderosa...and moving south at 20
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lyons, Soperton, Mount Vernon, Vidalia, Glenwood, Adrian, Uvalda, Oak
Park, Ailey, Higgston, Santa Claus, Alston, Tarrytown, Ohoopee, New
Branch, Lothair, Covena, Rockledge, Norristown and Barnhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3196 8240
3195 8240 3197 8243 3197 8248 3237 8293
3263 8264 3237 8224 3235 8225 3235 8224
3223 8221 3217 8218 3191 8223
TIME...MOT...LOC 2006Z 021DEG 18KT 3250 8260 3222 8224
WIND...40MPHSpecial weather statement, Jul 28, 4:10 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT Wed Jul 28 2021
GAZ061-074>076-282045-
Jefferson GA-Washington GA-Hancock GA-Glascock GA-
410 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...WASHINGTON...
SOUTHEASTERN HANCOCK AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL 445 PM
EDT...
At 409 PM EDT...a line of strong thunderstorms was along a line
extending from near Grange to near Warthen...and moving southwest at
5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Sandersville, Louisville, Gibson, Davisboro, Tennille, Bartow, Avera,
Mitchell, Deepstep, Riddleville, Edge Hill, Edgehill, Hamburg State
Park, Shoals, Downs, Warthen, Linton, Grange, Stapletons Crossroads
and Agricola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3283 8252 3301 8306 3303 8307 3306 8304
3308 8305 3306 8309 3335 8290 3331 8278
3327 8278 3326 8276 3326 8274 3327 8270
3327 8268 3314 8231
TIME...MOT...LOC 2009Z 025DEG 6KT 3306 8255 3315 8286
WIND...40MPHSpecial weather statement, Jul 28, 4:33 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Wed Jul 28 2021
GAZ097-098-111>113-282100-
Toombs GA-Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
433 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...TREUTLEN...
MONTGOMERY AND SOUTHEASTERN LAURENS COUNTIES UNTIL 500 PM EDT...
At 432 PM EDT...a line of strong thunderstorms was along a line
extending from Rockledge to near Santa Claus...and moving southwest
at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lyons, Soperton, Alamo, Mount Vernon, Vidalia, Glenwood, Uvalda,
Ailey, Higgston, Santa Claus, Alston, Tarrytown, Ohoopee, New Branch,
Lothair, Cedar Grove, Rockledge, Barnhill, McNatt Falls and South
Thompson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3195 8231 3193 8231 3194 8238
3196 8238 3195 8239 3197 8244 3196 8250
3195 8248 3195 8249 3196 8255 3231 8303
3251 8268 3231 8235 3229 8235 3229 8233
3222 8221 3216 8218 3191 8223
TIME...MOT...LOC 2032Z 043DEG 18KT 3242 8271 3214 8231
WIND...40MPHSpecial weather statement, Jul 28, 4:51 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EDT Wed Jul 28 2021
GAZ061-073-074-084-282115-
Wilkinson GA-Washington GA-Baldwin GA-Hancock GA-
451 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
WASHINGTON...SOUTHEASTERN BALDWIN AND SOUTHERN HANCOCK COUNTIES UNTIL
515 PM EDT...
At 450 PM EDT...a line of strong thunderstorms was along a line
extending from near Hebron to near Tennille...and moving southwest at
25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Milledgeville, Sandersville, Davisboro, Tennille, Harrison, Oconee,
Deepstep, Riddleville, Coopers, Linton, Pancras, Scottsboro and
Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3278 8267 3280 8269 3277 8277 3279 8277
3281 8280 3279 8285 3295 8335 3315 8303
3304 8260 3302 8255 3300 8254
TIME...MOT...LOC 2050Z 058DEG 23KT 3300 8303 3295 8278
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 28, 5:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Wed Jul 28 2021
GAZ097-109>113-282130-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-Laurens GA-Dodge GA-
506 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...WHEELER...
TELFAIR...SOUTHERN MONTGOMERY...SOUTHEASTERN LAURENS AND SOUTHEASTERN
DODGE COUNTIES UNTIL 530 PM EDT...
At 506 PM EDT...a line of strong thunderstorms was along a line
extending from near Alamo to near Grays Landing...and moving
southwest at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Alamo, Mount Vernon, Helena, Lumber City, Glenwood, Milan,
Uvalda, Scotland, Alston, Jacksonville, Towns, Horse Creek Wma,
Spring Hill, Cedar Grove, McNatt Falls, Jay Bird Springs, English
Eddy, Cedar Crossing and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3179 8297 3196 8318 3231 8284 3202 8226
3195 8239 3197 8248 3196 8250 3195 8248
3195 8249 3196 8252 3196 8255 3192 8263
3192 8268 3190 8269 3186 8276 3186 8278
3184 8279 3178 8289 3179 8290 3178 8292
TIME...MOT...LOC 2106Z 022DEG 20KT 3219 8278 3195 8240
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:18 PM EDT | Special Weather Statement | FFC | Bleckley, Johnson, Laurens, Twiggs | 27 min |
| Jul 27, 8:20 PM EDT | Special Weather Statement | FFC | Montgomery | 25 min |
| Jul 27, 8:48 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 27 min |
| Jul 27, 9:15 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Jul 27, 9:22 PM EDT | Special Weather Statement | FFC | Wheeler | 23 min |
| Jul 28, 4:07 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen | 23 min |
| Jul 28, 4:10 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Washington | 35 min |
| Jul 28, 4:33 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen, Wheeler | 27 min |
| Jul 28, 4:51 PM EDT | Special Weather Statement | FFC | Washington | 24 min |
| Jul 28, 5:19 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jul 28, 5:31 PM EDT | Special Weather Statement | FFC | Webster | 29 min |
| Jul 28, 5:33 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Jul 28, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 30 min |
| Jul 28, 6:39 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.